MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123114
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Cellulitis (1768); Fistula (1862); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 03/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #1) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol ventrio st (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) on (b)(6) 2008 and unspecified bard/davol ventrio st (device #2) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1) and the ventrio st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) on (b)(6) 2008 and unspecified bard/davol ventrio st (device #2) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1) and the ventrio st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2008 - patient was diagnosed with ventral incisional hernias and small bowel obstruction thereby underwent open repair with implant of composix e/x mesh (device #1).Per operative notes, ¿there was an obstruction from one of the small ventral incisional hernias.Multiple facial defects freed up.A composix e/x mesh (device #1) was then placed and secured using sutures.¿ (b)(6) 2012 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with implant of ventrio st (device #2).Per operative notes, ¿freed all small bowel adhesions from hernia sac and previously placed mesh (device #1).A ventrio st mesh (device #2) was then placed intraabdominally, secured using sutures and tacks.¿ (b)(6) 2014 - patient underwent uneventful ultrasound guided drainage of purulent material out of abscess cavity and provided with antibiotics.(b)(6) 2015 - patient was diagnosed with chronic infected abdominal mesh thereby underwent repair with removal of mesh (device #1 & #2).Per operative notes, ¿deep to the fascia there was a pus cavity containing purulent material.The entire upper bilayer mesh and second mesh (device #1 & #2) were removed which densely adherent to colon and bowel.Two days later during wound check removed the mesh found and had developed enterocutaneous fistula.Between (b)(6) 2015 - patient was diagnosed with enterocutaneous fistula thereby underwent treatment and provided antibiotics.Attorney alleges that the patient had abscess, adhesions, bowel obstructions, fistulae, infection, pain, hernia recurrence and draining sinus tract.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #1) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol composix e/x (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventrio st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9298467
Report Number1213643-2019-10847
Device Sequence Number13992747
Product Code FTL
UDI-Device Identifier00801741031175
UDI-Public(01)00801741031175(17)110628(10)43FQD111
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2011
Device Catalogue Number0123114
Device Lot Number43FQD111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age43 YR
Patient SexMale